MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 HI-WALL E1 LINER 36MM E; PROSTHESIS, HIPS

ZIMMER BIOMET, INC. G7 HI-WALL E1 LINER 36MM E; PROSTHESIS, HIPS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 07/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 650-0660 delta ceramic fem hd 36/-3mm 3168324.G2: foreign: australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient was implanted with zimmer biomet products.Subsequently, the patient was revised seven (7) months post implantation due to pji.The surgery caused pain for one (1) week and blisters occurred over the old surgical wound.The head and liner were exchanged.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.
 
Event or Problem Description
No additional event information to report at this time.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.A possible external contributing factor were the reported development of pain and blisters to old surgical scar site.This deviation signifies an alteration in the healed surgical site which can be complicated by patient comorbidities such as diabetes, obesity, smoking, and other conditions that are known to slow a person¿s ability to heal.Healed surgical site complications can be treated conservatively or more invasively with an irrigation and debridement (i&d) which promotes healing at the site and prevents further complications.If deeper exploration of the wound is warranted and the joint space is entered, a poly exchange is typically performed in conjunction with the i&d to clear out any debris, hematoma formation, or to prevent deep joint infection.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
G7 HI-WALL E1 LINER 36MM E
Common Device Name
PROSTHESIS, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20006148
Report Number0001825034-2024-02042
Device Sequence Number17942416
Product Code PBI
UDI-Device Identifier00880304527102
UDI-Public(01)00880304527102(17)280704(10)7555849
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number010000935
Device Lot Number7555849
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2024
Supplement Date Received by Manufacturer08/29/2024
11/21/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date09/20/2024
11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown